Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 36, NWS New York, NY

March 11, 2012

NWS New York, NY issued this small craft advisory at Mar 11, 2012, 4:07 AM EDT. It took effect at Mar 11, 2012, 12:00 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2012, 4:07 AM EDT (08:07 UTC)
In effect from
Mar 11, 2012, 12:00 PM EDT
Expired
Mar 12, 2012, 12:00 PM EDT
In force
24 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

034 
WHUS71 KOKX 110807
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
407 AM EDT SUN MAR 11 2012

...GUSTY WINDS AND ROUGH SEAS ON THE OCEAN THIS AFTERNOON 
AND TONIGHT...

ANZ350-111615-
/O.NEW.KOKX.SC.Y.0036.120311T1600Z-120312T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
407 AM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EDT MONDAY.

* LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. 

* WINDS...SW 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

* TIMING...THIS AFTERNOON AND TONIGHT. HIGHEST WINDS AND SEAS LATE
  THIS AFTERNOON AND EARLY THIS EVENING. WINDS WILL DIMINISH BY
  MIDNIGHT...BUT ROUGH SEAS SHOULD CONTINUE THROUGH THE NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-111615-
/O.NEW.KOKX.SC.Y.0036.120311T1600Z-120312T0400Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
407 AM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT.

* LOCATION...FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM. 

* WINDS...SW 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

* TIMING...THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-111615-
/O.NEW.KOKX.SC.Y.0036.120311T1800Z-120312T0000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
407 AM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING.

* LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. 

* WINDS...SW 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...FROM MID AFTERNOON INTO EARLY THIS EVENING. HIGHEST
  WINDS AND SEAS EXPECTED SE OF THE HARBOR ENTRANCE BUOY 44065. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GOODMAN
7 follow-up statements
014 
WHUS71 KOKX 111607
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1207 PM EDT SUN MAR 11 2012

...GUSTY WINDS AND ROUGH SEAS ON THE OCEAN THIS AFTERNOON AND
TONIGHT...

ANZ350-112200-
/O.CON.KOKX.SC.Y.0036.000000T0000Z-120312T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1207 PM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SW 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

* TIMING...THIS AFTERNOON AND TONIGHT. HIGHEST WINDS AND SEAS 
  LATE THIS AFTERNOON AND EARLY THIS EVENING. WINDS WILL 
  DIMINISH BY MIDNIGHT...BUT ROUGH SEAS SHOULD CONTINUE THROUGH 
  THE NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-112200-
/O.CON.KOKX.SC.Y.0036.000000T0000Z-120312T0400Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1207 PM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* LOCATION...FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM.

* WINDS...SW 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

* TIMING...THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-112200-
/O.CON.KOKX.SC.Y.0036.120311T1800Z-120312T0000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1207 PM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM.

* WINDS...SW 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...FROM MID AFTERNOON INTO EARLY THIS EVENING. HIGHEST 
  WINDS AND SEAS EXPECTED SE OF THE HARBOR ENTRANCE BUOY 44065. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
321 
WHUS71 KOKX 111935
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT SUN MAR 11 2012

...GUSTY WINDS AND ROUGH SEAS ON THE OCEAN TONIGHT...

ANZ355-120000-
/O.CON.KOKX.SC.Y.0036.000000T0000Z-120312T0000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
335 PM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-120030-
/O.CON.KOKX.SC.Y.0036.000000T0000Z-120312T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
335 PM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

* TIMING...HIGHEST WINDS AND SEAS THROUGH THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-120030-
/O.CON.KOKX.SC.Y.0036.000000T0000Z-120312T0400Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
335 PM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* LOCATION...FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM.

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...HIGHEST WINDS AND SEAS THROUGH THE EARLY EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
496 
WHUS71 KOKX 112349
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
749 PM EDT SUN MAR 11 2012

...GUSTY WINDS AND ROUGH SEAS ON THE OCEAN TONIGHT...

ANZ355-120400-
/O.EXT.KOKX.SC.Y.0036.000000T0000Z-120312T0400Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
749 PM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-120800-
/O.CON.KOKX.SC.Y.0036.000000T0000Z-120312T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
749 PM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

* TIMING...HIGHEST WINDS AND SEAS WILL BE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-120400-
/O.CON.KOKX.SC.Y.0036.000000T0000Z-120312T0400Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
749 PM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF CENTRAL LONG ISLAND.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...HIGHEST WINDS AND SEAS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
268 
WHUS71 KOKX 120254
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1054 PM EDT SUN MAR 11 2012

...GUSTY WINDS AND ROUGH SEAS ON THE OCEAN TONIGHT...

ANZ353-355-121000-
/O.EXT.KOKX.SC.Y.0036.000000T0000Z-120312T1000Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1054 PM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY...

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES
  INLET NY.

* WINDS...SOUTHWEST WINDS 10 TO 20 KT. GUSTS UP TO 25 KT.

* SEAS...2 TO 5 FEET.

* TIMING...THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-121000-
/O.CON.KOKX.SC.Y.0036.000000T0000Z-120312T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1054 PM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET.

* WINDS...SOUTHWEST WINDS 15 TO 20 KT...BECOMING WEST 10 TO 15 KT
  LATE. GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

* TIMING...THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
990 
WHUS71 KOKX 120743
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
343 AM EDT MON MAR 12 2012

...ROUGH SEAS ON THE EASTERN OCEAN WATERS THIS MORNING...

ANZ353-355-120845-
/O.CAN.KOKX.SC.Y.0036.000000T0000Z-120312T1000Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
343 AM EDT MON MAR 12 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SEAS HAVE FALLEN BELOW 5 FT...SO THE ADVISORY HAS BEEN CANCELLED.

$$

ANZ350-121545-
/O.EXT.KOKX.SC.Y.0036.000000T0000Z-120312T1600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
343 AM EDT MON MAR 12 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

* LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET.

* SEAS...4 TO 6 FEET.

* TIMING...THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
368 
WHUS71 KOKX 121009
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
609 AM EDT MON MAR 12 2012

...ROUGH SEAS ON THE EASTERN OCEAN WATERS THIS MORNING...

ANZ350-121600-
/O.CON.KOKX.SC.Y.0036.000000T0000Z-120312T1600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
609 AM EDT MON MAR 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET.

* SEAS...3 TO 5 FEET.

* TIMING...THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
003 
WHUS71 KOKX 121558
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1158 AM EDT MON MAR 12 2012

...SEAS SUBSIDING OVER THE OCEAN WATERS...

ANZ350-121700-
/O.EXP.KOKX.SC.Y.0036.000000T0000Z-120312T1600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1158 AM EDT MON MAR 12 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EDT TODAY...

SEAS HAVE DIMINISHED BELOW SMALL CRAFT LEVELS AND THE ADVISORY WILL
BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 11, 12:49 AM EST, 2 hours 18 minutes earlier.

Area forecast discussion, Mar 11, 12:49 AM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1249 AM EST SUN MAR 11 2012

.SYNOPSIS...
HIGH PRESSURE BUILDS SLOWLY SLIDES OFFSHORE TO OUR SOUTHEAST
THROUGH SUNDAY...THEN CONTINUES TO PUSH FARTHER OFFSHORE
THROUGH MONDAY. A WARM FRONT WILL APPROACH MONDAY NIGHT AND MOVE
ACROSS THE FIRST HALF OF TUESDAY. THIS WILL BE FOLLOWED BY A COLD
FRONT MOVING ACROSS TUESDAY NIGHT. HIGH PRESSURE BUILDS IN
WEDNESDAY THROUGH THURSDAY MORNING. THIS MOVES SOUTH WITH A WEAK
COLD FRONT MOVING NEAR THE REGION BY EARLY FRIDAY. HIGH PRESSURE
WILL BE WELL ESTABLISHED OFFSHORE LATER FRIDAY INTO SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
DEEP LAYER RIDGE BUILDING IN ALOFT OVERNIGHT...AS SURFACE HIGH
PRESSURE BEGINS ITS GRADUAL TREK TO OUR SE. A LIGHT SW FLOW WILL
DEVELOP OVERNIGHT AND GRADUALLY INCREASE. ACROSS NYC METRO...
WARMER TEMPS AND A DEEPER MIXED LAYER HAVE ALREADY PRODUCED SW
WINDS AROUND 10 MPH. THIS WILL LIKELY VARY THROUGH THE OVERNIGHT.

LITTLE OR NO CLOUD COVER EXPECTED OVERNIGHT...SO WITH LIGHT
SW WINDS...EXPECT MODERATE TO STRONG RADIATIONAL COOLING TO
CONTINUE...EXCEPT OVER FAR WESTERN ZONES AND NYC METRO WHERE
INCREASING WINDS WILL BRING THAT TO AN END...COULD EVEN START
TEMPERATURES TO RISE A FEW DEGREES.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
THE UPPER LEVEL RIDGE CONTINUES TO BUILD TOWARDS THE FORECAST
REGION AS SFC HIGH PRESSURE SLIDES TO THE SOUTH ON SUNDAY. A
RETURN SOUTHWEST FLOW DEVELOPS WITH WINDS PICKING UP AND GUSTING
TO 20 TO 25 MPH AS DAYTIME MIXING OCCURS UP TO 950 MB...AND UP TO
900 MB FOR INLAND SECTIONS. MAV AND MET NUMBERS WERE SIMILAR FOR
HIGHS AND ARE FORECAST TO BE MAINLY IN THE MID AND UPPER 50S FOR
URBAN AND INTERIOR LOCATIONS...WHILE COASTAL LOCATIONS STAY MOSTLY
IN THE LOWER 50S WITH THE ADVECTION OF COOLER AIR ACROSS THE
WATER.

THE UPPER LEVEL RIDGE AXIS APPROACHES ON SUNDAY NIGHT WITH SFC
HIGH PRESSURE WEAKENING AND MOVING FARTHER OFFSHORE. CLEAR
CONDITIONS ARE EXPECTED AGAIN WITH THE SUBSIDENCE FROM THE RIDGE
BUT WINDS WILL BE A LITTLE HIGHER AND THEREFORE THE LOWS ARE NOT
EXPECTED TO BE AS COLD AS THOSE OF TONIGHT.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE UPPER LEVEL LOW CURRENTLY IN THE SOUTHWEST WILL BE RIDING UP ON
THE PERIPHERY OF THE RIDGE AND INTO THE GREAT LAKES ON MONDAY.
THIS CONTINUES TO LIFT INTO SOUTHEAST CANADA ALONG WITH THE
MAJORITY OF THE LOW TO MID LEVEL Q VECTOR CONVERGENCE AND 500MB
VORTICITY. HIGH PRESSURE WILL BE WELL OFFSHORE ON MONDAY. UPPER
LEVEL RIDGE AXIS MOVES OVERHEAD. THIS WILL PRESENT LIMITED MIXING
WITHIN THE BOUNDARY LAYER WITH BUFKIT SOUNDINGS ONLY SHOWING
MIXING UP TO AROUND 950 MB. EVEN SO...WITH A STEADY WEST SOUTHWEST
FLOW DEVELOPING...EXPECTING QUITE A MILD DAY. 850MB TEMPS BETWEEN
6 AND 8 DEGREES EXPECTED WITH HIGHS WELL INTO THE 60S...BUT COOLER
ALONG LONG ISLAND AND SOUTHEAST CT...WITH TEMPS HELD IN THE UPPER
50S TO NEAR 60.

A WEAK PARENT LOW OVER THE GREAT LAKES WILL HAVE AN ASSOCIATED WARM
FRONT APPROACHING MONDAY NIGHT AND MOVING THROUGH THE FIRST HALF
OF TUESDAY. A CHANCE OF SHOWERS WITH GOOD COHERENT MODEL QPF
FIELDS ACROSS THE AREA WITH LIGHT AMOUNTS. THEN A BRIEF DRY
PERIOD FOR TUES AFTERNOON AS WARM FRONT LIFTS TO THE NORTH. THE
MORE WEST SOUTHWEST FLOW COMES IN BEHIND THE WARM FRONT WITH SOME
CLEARING IN CLOUDS. THERE IS A POSSIBILITY THIS COULD TREND LATER
WITH FUTURE MODEL RUNS. DID NOT WANT TO GO WITH THE REALLY WARM
SFC TEMPS OF THE NAM12...THEREFORE WENT MORE WITH A MOSGUIDE AND
NAM12 BLEND. VERY WARM AIR USHERED IN WITH INTERIOR AREAS REACHING
NEAR 70 DEGREES FOR HIGHS.

THE ASSOCIATED COLD FRONT THEN MOVES ACROSS TUESDAY NIGHT INTO
WEDNESDAY MORNING. SOME MODEL DIFFERENCES NOTED HERE ESPECIALLY
ALOFT WITH THE UPPER LEVEL LOW SHOWN TO BE ABSORBED BACK INTO THE
MEAN FLOW AND DAMPENING IN AMPLITUDE. A STRONGER SHORTWAVE FOLLOWING
RIGHT BEHIND PUSHES FARTHER SOUTH INTO NEW ENGLAND...DRIVING THE
COLD FRONT THROUGH. MUCH OF THE MODEL GUIDANCE INCLUDING THE GFS
ENSEMBLE SHOW SHOWERS ASSOCIATED WITH THE FRONT BREAKING UP WITH
THE PASSAGE OF THE FRONT. THEREFORE JUST WENT LOW END CHANCE TO
SLIGHT CHANCE IN THE AFTERNOON AND JUST SLIGHT CHANCE IN THE
EVENING. COLDER AND DRIER AIRMASS USHERED IN BY MORE NORTHERLY
FLOW AND USED MOSGUIDE TEMPS HERE FOR WEDNESDAY. HIGHS ON
WEDNESDAY ARE FORECAST TO BE SEVERAL DEGREES COOLER THAN ON
TUESDAY.

AFTER THAT SHORTWAVE AXIS PUSHES SOUTH OF NOVA SCOTIA BY
WEDNESDAY NIGHT...A LARGE AMPLITUDE RIDGE WILL BE TAKING SHAPE
OVER THE EASTERN U.S. THROUGH SATURDAY. SFC HIGH PRESSURE BUILDS
IN ON WEDNESDAY WITH SOME COLDER AIR FROM THE NORTHWEST FLOW.
THURSDAY THROUGH SATURDAY...GRADUALLY INCREASING 850MB TEMPS WITH
MORE SOUTHERLY FLOW AS SFC HIGH PRESSURE SETTLES AND WEAKENS TO
THE SOUTH OF THE REGION. VARIANCE IN SFC TEMPS BETWEEN WESTERN
AREAS AND COASTAL AREAS WITH MARINE INFLUENCE BEING THE FACTOR IN
MAKING THESE COASTAL AREAS SEVERAL DEGREES COOLER THAN TEMPS
ACROSS WESTERN AREAS. HIGH TEMPS WELL IN THE 60S INLAND AND MORE
IN THE 50S FOR COASTAL SECTIONS.

A WEAK COLD FRONT APPROACHES BY FRIDAY MORNING BUT IS NOT REMARKABLE
WITHIN THE HEIGHT AND MSLP FIELDS SO IT SEEMS THAT IT WILL DISSIPATE
WITH THE BROAD SCALE HIGH PRESSURE OFFSHORE BEING THE DOMINANT
FEATURE FOR LATER FRIDAY AND SATURDAY. JUST A SLIGHT CHANCE FOR
SHOWERS WITH FRONT THURSDAY NIGHT INTO EARLY FRIDAY MORNING AND
AGAIN ON SATURDAY WITH APPROACH OF ANOTHER FRONT. OTHERWISE...DRY
AND MILD WEATHER CONTINUES.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
SKC AS HIGH PRESSURE SLOWLY DRIFTS TO OUR SOUTHEAST.

SW WINDS WILL INCREASE TO TO 10-15 KT WITH SOME GUSTS TOWARD MIDDAY
SUNDAY. DID NOT INCLUDE GUSTS AT KJFK WHERE A PARTIAL SEA BREEZE MAY
KEEP THEM ON THE OCCASIONAL SIDE. ANY GUSTS SHOULD ABATE LATE
THIS AFTERNOON.

WIND DIRECTION TODAY COULD BE TRICKY. GUSTS COULD VEER WIND MORE
TOWARD THE WEST...WHILE POTENTIAL AFTERNOON SEA BREEZE AT COASTAL
TERMINALS WOULD BACK WINDS THERE MORE SOUTHERLY.

OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY...
.LATE SUNDAY NIGHT-MON...VFR.
.MON NIGHT-TUE NIGHT...SUB-VFR CONDITIONS AND GUSTY WINDS
BOTH POSSIBLE.
.WED-THU...VFR. GUSTY WINDS POSSIBLE DURING THE DAY ON WED.

&&

.MARINE...
HIGH PRESSURE OVER THE FORECAST WATERS WILL KEEP CONDITIONS
TRANQUIL OVERNIGHT. AS THE HIGH SHIFTS TO THE SE DURING THE DAY
SUNDAY SOUTHWESTERLY WINDS WILL STRENGTHEN WITH MINIMAL GUSTS. BY
LATE IN THE AFTERNOON THERE COULD BE OCCASIONAL GUSTS OVER THE
OCEAN WATERS THAT REACH 25 KT. SUNDAY NIGHT WINDS WILL
SUBSIDE...HOWEVER...WITH THE PROLONGED PERIOD OF SOUTHWEST FLOW
SEAS ON THE OCEAN WATERS MAY BUILDS TO AROUND 5 FT DURING THE
EVENING AND REMAIN THROUGH MUCH OF THE NIGHT. WILL HOLD OFF ON
ISSUING A SMALL CRAFT ADVISORY AT THIS TIME WITH THE UNCERTAINTY
AND BEING THIRD PERIOD.

ONLY MARINE ISSUES IN LONG TERM ARE SOME HIGHER SEAS MONDAY NIGHT
THROUGH TUESDAY NIGHT. EXPECTING A SOUTHWEST FLOW TO HELP THE
FETCH WITH BUILDING SEAS ON THE OCEAN TO 5 TO 6 FT...ESPECIALLY
EAST OF FIRE ISLAND INLET AS A WARM FRONT MOVES THROUGH AND AHEAD
OF THE COLD FRONT. UPPER LIMIT TO WIND GUSTS IS 20 KT ON THE
WATERS IN THIS TIME FRAME. CONDITIONS LOWER BELOW SCA LEVELS
WEDNESDAY AND THURSDAY WITH RETURN OF HIGH PRESSURE.

&&

.FIRE WEATHER...
GUSTY WINDS UP TO 20 MPH ALONG WITH RELATIVE HUMIDITY LEVELS
LOWERING TO AROUND 30 PERCENT ACROSS NORTHEASTERN NEW JERSEY...THE
LOWER HUDSON VALLEY..AND INTO WESTERN PORTIONS OF SOUTHERN
CONNECTICUT SUNDAY AFTERNOON WILL COMBINE TO CONTRIBUTE TO AN
ENHANCED THREAT OF WILDFIRE SPREAD.

&&

.HYDROLOGY...
DRY WEATHER IS EXPECTED THROUGH SUNDAY NIGHT. QPF WITH THE WARM
FRONT MONDAY NIGHT INTO EARLY TUESDAY...GENERALLY LESS THAN A
QUARTER OF AN INCH WITH EVEN LESS WITH THE COLD FRONTAL PASSAGE
INTO WEDNESDAY MORNING. OVERALL...DRY WEATHER THEREAFTER WITH NO
SIGNIFICANT PRECIPITATION EXPECTED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Mar 10, 3:28 PM EST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
328 PM EST SAT MAR 10 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-111000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
328 PM EST SAT MAR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-111000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
328 PM EST SAT MAR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL
WATERS...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG
ISLAND BAYS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.